Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 4, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jan 3, 2015, 8:24 PM CST for Lowndes County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 3, 2015, 8:24 PM CST (02:24 UTC)
- Expired
- Jan 3, 2015, 8:53 PM CST
- In force
- 29 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Lowndes County, AL
The radar
The Maxwell AFB radar (KMXX), 78 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
354
WUUS54 KBMX 040224
SVRBMX
ALC085-040315-
/O.NEW.KBMX.SV.W.0004.150104T0224Z-150104T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
824 PM CST SAT JAN 3 2015
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 915 PM CST
* AT 822 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR MOSSES...AND MOVING NORTHEAST AT
30 MPH.
* LOCATIONS IMPACTED INCLUDE...
LOWNDESBORO AND MANACK.
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3220 8672 3237 8662 3236 8660 3238 8658
3237 8655 3234 8653 3234 8648 3229 8649
3227 8648 3227 8645 3226 8644 3217 8667
TIME...MOT...LOC 0224Z 226DEG 28KT 3221 8666
$$
05/MA2 follow-up statements
480
WWUS54 KBMX 040233
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
833 PM CST SAT JAN 3 2015
ALC085-040315-
/O.CON.KBMX.SV.W.0004.000000T0000Z-150104T0315Z/
LOWNDES AL-
833 PM CST SAT JAN 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
LOWNDES COUNTY UNTIL 915 PM CST...
AT 830 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR LOWNDESBORO...OR NEAR
HAYNEVILLE...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
MANACK.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3221 8659 3224 8666 3238 8658 3237 8655
3234 8653 3234 8648 3229 8649 3227 8648
3227 8645 3226 8644
TIME...MOT...LOC 0233Z 226DEG 28KT 3226 8660
$$
05/MA548
WWUS54 KBMX 040253
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
853 PM CST SAT JAN 3 2015
ALC085-040304-
/O.CAN.KBMX.SV.W.0004.000000T0000Z-150104T0315Z/
LOWNDES AL-
853 PM CST SAT JAN 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LOWNDES COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3221 8659 3224 8666 3238 8658 3237 8655
3234 8653 3234 8648 3229 8649 3227 8648
3227 8645 3226 8644
TIME...MOT...LOC 0254Z 226DEG 28KT 3237 8646
$$
05/MAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 5:55 PM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Jan 3, 5:55 PM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 555 PM CST SAT JAN 3 2015 .UPDATE... FOR 00Z AVIATION. && .DISCUSSION... SEVERAL STORMS CURRENTLY EXHIBITING ROTATING MOVING ACROSS THE STATE LINE IN AN AREA OF STRONG LOW LEVEL SHEAR WITH 0-1 KM BULK SHEAR VALES OVER 35 KTS AND 0-1 KM SRH VALUES IN EXCESS OF 300 M2/S2. THESE SHEAR VALUES HAVE INCREASED AS AN UPPER LEVEL TROUGH IS TAKING ON A NEGATIVE TILT ACROSS THE CENTRAL AND SOUTHERN PLAINS. MOISTURE HAS GREATLY INCREASED ACROSS THE AREA THIS AFTERNOON WITH 60 DEGREE DEWPOINTS ALL THE WAY INTO SOUTHERN TENNESSEE. THESE HIGHER MOISTURE VALUES HAVE PRODUCED SBCAPE VALUES OF AROUND 250-750 J/KG ACROSS SOUTHERN PORTIONS OF CENTRAL ALABAMA. THE QUESTION NOW IS HOW FAR ACROSS CENTRAL ALABAMA WILL THIS AREA OF SEVERE STORMS MOVE. IT APPEARS THAT THE LOW LEVEL JET WILL BEGIN TO LIFT OUT TO THE NORTHEAST AROUND 03-06Z. IN ADDITION...THE LOW LEVEL WIND FIELDS WILL VEER TO MORE OF A SOUTHWESTERLY DIRECTION AND THIS SHOULD LIMIT THE OVERALL LOW LEVEL SHEAR. THERE IS ALSO A LINE OF SHOWERS AND STORMS STRETCHING FROM NEAR PELL CITY SOUTHWARD TO NEAR SELMA. THIS AREA OF SHOWERS AND STORMS COULD ALSO WORK OVER SOME OF THE UNSTABLE AIRMASS CAUSING THE MAIN LINE OF STORMS TO WEAKEN AS IT MOVES TO THE EAST. REGARDLESS...0-1 KM BULK SHEAR AND 0-1 KM SRH REMAIN ELEVATED OFF THE LATEST RUN OF THE RUC AND EXPECT AT LEAST AN EXTENSION OF THE WATCH EAST A ROW OF COUNTIES OR TWO IS NOT OUT OF THE QUESTION. 05/MA && .AVIATION... 00Z TAF DISCUSSION. SHOWERS AND THUNDERSTORMS AHEAD OF AN APPROACHING STORM SYSTEM WILL AFFECT TCL AT 00Z...THEN THE OTHER TERMINALS WITH THE NEXT SEVERAL HOURS. BROUGHT A MIX OF IFR CEILINGS....GUSTY WINDS...THUNDER MENTION AND WIND SHEAR IN THE FORECAST FOR THE NORTHERN TERMINALS UNTIL 02-04Z. SOUTHERN SITES I DID NOT MENTION THE WIND SHEAR AS THE STRONGER WINDS LIFT NORTHWARD OVER THE NEXT FEW HOURS. THE SURFACE WINDS WILL START WITH AN EASTERLY COMPONENT AND SLOWLY SWING AROUND TO THE SOUTH AND THEN WEST AS THE STORM SYSTEM MOVES BY. CEILINGS GO UP AND DOWN AT ALL TERMINALS BETWEEN MVFR AND IFR THROUGH AROUND 15Z BEFORE RISING INTO MVFR UNDER WESTERLY WINDS. LOW LEVEL WIND SHEAR WAS ADDED DUE TO THE CHANGE IN WIND DIRECTION INITIALLY BETWEEN THE SURFACE AND 020. THIS DIRECTIONAL CHANGE DECREASES WITH TIME BUT THE WINDS SLOWLY INCREASE THE NEXT FEW HOURS...BEFORE THE WINDS DECREASE AND MOVE OFF TO THE NORTH. 75 && .PREV DISCUSSION... /ISSUED 229 PM CST SAT JAN 3 2015/ THERE'S SEVERAL WEATHER IMPACTS TO DISCUSS OVER THE NEXT SEVEN DAYS SO LET'S GET RIGHT TO IT. THE FIRST OF THESE IMPACTS IS LITERALLY RIGHT ON OUR DOORSTEP. AN UPPER LOW IS SPINNING OVER THE TEXAS PANHANDLE WITH THE ASSOCIATED SFC LOW TRACKING NORTHEAST INTO ILLINOIS. THE TRAILING COLD FRONT CURRENTLY STRETCHES SOUTHWARD FROM THE LOW CENTER INTO CENTRAL LA. THE WARM FRONT CONTINUES TO PUSH NORTHWARD ACROSS AL WITH DEW POINTS ALREADY IN THE LOW/MID 60S ACROSS THE SOUTHWESTERN HALF OF THE STATE AS MOISTURE SURGES NORTHWARD FROM THE GULF. A LINE OF STORMS IS ALREADY TAKING SHAPE JUST EAST OF THE MS RIVER WITH SCATTERED THUNDERSTORMS DEVELOPING OUT AHEAD OF THE LINE ACROSS SOUTH MS JUST TO EAST OF WHAT APPEARS TO BE A MESOLOW. THE SQUALL LINE WILL CONTINUE TO TRACK EASTWARD ACROSS MS THIS AFTERNOON AND IS SET TO ENTER OUR WESTERN COUNTIES AFTER 4PM...WITH SOME OF THE INDIVIDUAL STORMS POSSIBLY ENTERING A BIT SOONER. AS FOR THE IMPACTS EXPECTED HERE ACROSS CENTRAL ALABAMA WITH THIS SYSTEM...THEY HAVEN'T CHANGED MUCH. SPC STILL HAS THE WESTERN HALF OF AL OUTLOOKED IN A SLIGHT RISK AND THIS IS WHERE WE WILL CONTINUE TO HIGHLIGHT THE THREAT FOR ISOLATED SEVERE STORMS. SHEAR WILL BE SUFFICIENT FOR ORGANIZED THUNDERSTORMS AND ROTATING UPDRAFTS...AND EVEN WITH CONTINUED CLOUD COVER INSTABILITIES SHOULD BE IN THE 500-1000 J/KG RANGE AT LEAST IN THE SW PORTION OF THE CWA. EXPECT THE SYSTEM TO MAINTAIN INTENSITY AS IT ENTERS WESTERN AL LATE THIS AFTERNOON FOLLOWED BY A WEAKENING TREND AS IT PROGRESSES EASTWARD ACROSS THE STATE...MAINLY DUE TO WANING INSTABILITIES AND WEAKENING UPPER LEVEL FORCING. DAMAGING WIND GUSTS WILL BE THE MAIN THREAT...BUT AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THE MAIN TIME FRAME OF CONCERN REMAINS 4PM UNTIL MIDNIGHT TONIGHT. BEYOND MIDNIGHT EXPECT THE SYSTEM TO WEAKEN WITH A LINE IF SHOWERS AND SUB-SEVERE STORMS TO CONTINUE TO PUSH EAST ACROSS EASTERN AL THRU SUNDAY MORNING. ANOTHER POTENTIAL THREAT FROM THIS SYSTEM WILL BE LOCALIZED FLASH FLOODING. GROUND CONDITIONS REMAIN FAIRLY SATURATED AFTER THE HEAVY RAINS OF THE PAST TWO WEEKS...AND SEVERAL AREA RIVERS REMAIN SLIGHTLY ELEVATED. WITH AN ADDITIONAL 1-2 INCHES OF RAIN FORECAST FROM NOW THROUGH SUNDAY MORNING A FLASH FLOOD WATCH REMAINS IN EFFECT FOR AREAS GENERALLY ALONG/NORTH OF A LINE FROM DEMOPOLIS TO ANNISTON. MINOR RIVER FLOODING IS ALSO POSSIBLE...MOST NOTABLY ALONG PORTIONS OF THE TOMBIGBEE AND BLACK WARRIOR RIVERS. ONCE THIS SYSTEM FINALLY EXITS TO THE EAST BY SUNDAY AFTERNOON WE'LL SEE A MUCH NEEDED PERIOD OF DRY WEATHER THAT WILL PERSIST THRU NEXT WEEK. ALTHOUGH IT WILL BE DRY...IT WON'T BE WITHOUT IMPACT. A DRY COLD FRONT WILL CROSS THE AREA ON TUESDAY WHICH WILL BE FOLLOWED BY AN ARCTIC AIR MASS. THIS WILL BE THE COLDEST TEMPS WE'VE SEEN THIS WINTER SEASON. TEMPS WEDNESDAY NIGHT WILL BOTTOM OUT IN THE TEENS AND 20S...WITH A HARD FREEZE LIKELY ACROSS THE NORTHERN PORTIONS OF CENTRAL ALABAMA. NORTHERLY WINDS OF AROUND 10 MPH WILL CREATE WIND CHILLS IN THE SINGLE DIGITS...OR PERHAPS EVEN BELOW ZERO IN SOME LOCATIONS. HIGHS ON THU WILL STRUGGLE TO REACH THE FREEZING MARK IN THE NORTH. 19 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 57 58 30 45 26 / 100 50 0 0 0 ANNISTON 60 61 32 47 27 / 100 70 0 0 0 BIRMINGHAM 56 57 30 45 29 / 100 40 0 0 0 TUSCALOOSA 55 56 31 47 28 / 100 20 0 0 0 CALERA 57 58 32 47 30 / 100 50 0 0 0 AUBURN 62 63 34 50 32 / 90 80 10 0 0 MONTGOMERY 63 64 36 51 30 / 100 80 0 0 0 TROY 64 65 36 52 31 / 90 80 10 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR THE FOLLOWING COUNTIES: BIBB...BLOUNT...CALHOUN...CHEROKEE...CLEBURNE... ETOWAH...FAYETTE...GREENE...HALE...JEFFERSON...LAMAR...MARION... PICKENS...SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TUSCALOOSA... WALKER...WINSTON. &&
Hazardous weather outlook, Jan 3, 7:09 PM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 709 PM CST SAT JAN 3 2015 ALZ011>015-017>050-050115- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 709 PM CST SAT JAN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A LINE OF THUNDERSTORMS WILL CONTINUE TO TRACK ACROSS CENTRAL ALABAMA THIS EVENING...GRADUALLY WEAKENING AS IT MOVES EAST. WHILE THE MAIN THREAT IS TRANSITIONING TO FLOODING...THERE IS STILL A SMALL THREAT FOR A SEVERE THUNDERSTORM OR TORNADO GENERALLY OVER A CENTRAL CORRIDOR OF CENTRAL ALABAMA EITHER SIDE OF A LINE FROM ONEONTA...TO BIRMINGHAM...TO SELMA. LOCALLY HEAVY RAINFALL ALONG THE MAIN LINE OF THUNDERSTORMS COULD LEAD TO LOCALIZED FLASH FLOODING MAINLY NORTH OF A LINE FROM CALERA TO HEFLIN. AREAS ACROSS WEST ALABAMA...WEST OF A LINE FROM JASPER...TO VANCE...TO DEMOPOLIS ARE NO LONGER UNDER A THREAT FOR SEVERE WEATHER. LOCATIONS IN EAST ALABAMA...ALONG AND EAST OF A LINE FROM ALTOONA...TO CLANTON...TO PRATTVILLE...CAN STILL EXPECT SHOWERS AND ISOLATED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND GUSTY WINDS. DUE TO EXPECTED RAINFALL...POINTS ALONG THE TOMBIGBEE RIVER ARE EXPECTED TO RISE ABOVE FLOOD STAGE TONIGHT. PLEASE REFER TO FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A POTENTIAL FOR A HARD FREEZE ACROSS CENTRAL ALABAMA AS TEMPERATURES OVERNIGHT WEDNESDAY INTO THURSDAY MORNING ARE FORECAST TO DROP INTO THE TEENS. IN ADDITION TO THE VERY COLD TEMPERATURES...BRISK NORTH WINDS WEDNESDAY NIGHT AND THURSDAY MORNING COULD PRODUCE DANGEROUS WIND CHILL VALUES NEAR ZERO DEGREES ACROSS NORTH ALABAMA. THE COLD AND DRY AIR MAY RESULT IN HIGH FIRE DANGER FOR THURSDAY ACROSS THE AREA. DUE TO EXPECTED RAINFALL...POINTS ALONG THE TOMBIGBEE RIVER AND BLACK WARRIOR RIVER ARE EXPECTED TO RISE OR REMAIN ABOVE FLOOD STAGE. PLEASE REFER TO FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED LATER TONIGHT. JD/02
In the hours before
Local storm report, Jan 3, 6:38 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
638 PM CST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 9 NE HAMILTON 34.23N 87.87W
01/03/2015 MARION AL EMERGENCY MNGR
BARN DAMAGED ON COUNTY HIGHWAY 108 OFF HIGHWAY 253
BETWEEN HAMILTON AND HACKLEBURG.
&&
KSUMRALLLocal storm report, Jan 3, 6:39 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
639 PM CST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 9 NE HAMILTON 34.23N 87.87W
01/03/2015 MARION AL EMERGENCY MNGR
BARN DAMAGED ON COUNTY HIGHWAY 108 OFF HIGHWAY 253
BETWEEN HAMILTON AND HACKLEBURG. POSSIBLE TORNADO
&&
KSUMRALLLocal storm report, Jan 3, 6:42 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
642 PM CST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND GST HALEYVILLE 34.24N 87.62W
01/03/2015 M59 MPH WINSTON AL MESONET
MEASURED BY HALEYVILLE AIRPORT AWOS.
&&
KSUMRALLSpecial weather statement, Jan 3, 7:10 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
710 PM CST SAT JAN 3 2015
ALZ017-018-024>026-033>035-040200-
BIBB AL-BLOUNT AL-CHILTON AL-ETOWAH AL-JEFFERSON AL-PERRY AL-SHELBY
AL-ST. CLAIR AL-
710 PM CST SAT JAN 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR SHELBY...ST. CLAIR...NORTHERN
PERRY...EASTERN JEFFERSON...WESTERN ETOWAH...NORTHWESTERN CHILTON...
EASTERN BIBB AND BLOUNT COUNTIES UNTIL 800 PM CST...
AT 707 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BLOUNTSVILLE TO DALLAS TO
IRONDALE TO HELENA TO 6 MILES SOUTHEAST OF WEST BLOCTON TO
HEIBERGER...AND MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
BLOUNTSVILLE...
HELENA...
TRUSSVILLE...
CLEVELAND...
LEEDS...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3411 8631 3419 8619 3420 8594 3389 8597
3384 8606 3376 8605 3367 8616 3369 8620
3354 8619 3351 8628 3339 8638 3329 8636
3328 8643 3314 8648 3287 8672 3263 8749
3351 8675 3409 8669 3412 8661 3427 8649
TIME...MOT...LOC 0110Z 250DEG 38KT 3410 8659 3385 8664
3355 8664 3332 8685 3312 8699 3274 8732
05/MASpecial weather statement, Jan 3, 7:58 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
758 PM CST SAT JAN 3 2015
ALZ018>020-025>027-034>036-040245-
BIBB AL-CALHOUN AL-CHEROKEE AL-CHILTON AL-COOSA AL-ETOWAH AL-SHELBY
AL-ST. CLAIR AL-TALLADEGA AL-
758 PM CST SAT JAN 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR TALLADEGA...EASTERN SHELBY...
SOUTHEASTERN ST. CLAIR...EASTERN ETOWAH...NORTHWESTERN COOSA...
NORTHERN CHILTON...CHEROKEE...SOUTHEASTERN BIBB AND CALHOUN COUNTIES
UNTIL 845 PM CST...
AT 755 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF BOAZ
TO ANDERSON TO RAINBOW CITY TO OHATCHEE TO WILSONVILLE TO CALERA TO
CHILTON COUNTY MOTOR SPORTS PARK...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
JEMISON...
WILSONVILLE...
HOKES BLUFF...
CHILDERSBURG...
TALLADEGA SPRINGS...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3444 8550 3417 8546 3389 8555 3387 8564
3385 8564 3385 8559 3382 8559 3329 8608
3329 8612 3324 8612 3287 8644 3279 8702
3377 8615 3409 8605 3420 8607 3421 8585
3424 8585 3426 8578 3443 8560
TIME...MOT...LOC 0158Z 260DEG 35KT 3429 8599 3411 8594
3392 8600 3378 8603 3326 8652 3312 8664
3288 8685
05/MASpecial weather statement, Jan 3, 8:15 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
815 PM CST SAT JAN 3 2015
ALZ041-042-044-040300-
AUTAUGA AL-LOWNDES AL-MONTGOMERY AL-
815 PM CST SAT JAN 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AUTAUGA...
NORTHWESTERN MONTGOMERY AND NORTHERN LOWNDES COUNTIES UNTIL 900 PM
CST...
AT 814 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR GORDONVILLE...OR NEAR MOSSES...MOVING NORTHEAST AT
35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MOSSES...
PRATTVILLE...
MONTGOMERY...
LOWNDESBORO...
CANTELOUS...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3215 8677 3218 8679 3258 8642 3241 8641
3243 8640 3243 8634 3241 8631 3248 8631
3247 8629 3250 8626 3245 8619 3243 8619
3244 8618 3243 8614 3210 8673
TIME...MOT...LOC 0215Z 227DEG 29KT 3216 8672
05/MAThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 6:02 PM CST | Severe Thunderstorm Warning | BMX | Greene, Hale | 43 min |
| Jan 3, 6:11 PM CST | Flash Flood Warning | BMX | Greene, Pickens, Sumter | 3 hr |
| Jan 3, 6:31 PM CST | Areal Flood Advisory | BMX | Fayette, Hale, Marion, Tuscaloosa, Walker | 3 hr |
| Jan 3, 6:53 PM CST | Areal Flood Advisory | BMX | Bibb, Blount, Fayette, Hale, Jefferson, Perry and 3 more | 3 hr |
| Jan 3, 7:10 PM CST | Special Weather Statement | BMX | Bibb, Blount, Etowah, St. Clair, Shelby | 50 min |
| Jan 3, 7:58 PM CST | Special Weather Statement | BMX | Calhoun, Cherokee, Chilton, Etowah, Talladega | 47 min |
| Jan 3, 8:15 PM CST | Special Weather Statement | BMX | Lowndes | 45 min |
| Jan 3, 8:44 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Montgomery | 21 min |
| Jan 3, 8:48 PM CST | Tornado Warning | BMX | Autauga, Montgomery | 16 min |
| Jan 3, 9:08 PM CST | Areal Flood Advisory | BMX | Greene, Lamar, Pickens, Sumter | 3 hr |
| Jan 3, 9:18 PM CST | Special Weather Statement | BMX | Elmore | 42 min |
| Jan 3, 9:20 PM CST | River Flood Warning | BMX | Sumter | 5 days |
| Jan 3, 9:39 PM CST | Areal Flood Warning | BMX | Greene, Lamar, Marengo, Pickens, Sumter | 3 hr |
| Jan 3, 9:48 PM CST | Areal Flood Warning | BMX | Fayette, Hale, Marion, Tuscaloosa | 3 hr |
| Jan 3, 11:00 PM CST | Areal Flood Warning | BMX | Bibb, Chilton, Dallas, Jefferson, Perry, Shelby and 2 more | 3 hr |
| Jan 4, 1:40 AM CST | Areal Flood Advisory | BMX | Fayette, Greene, Hale, Lamar, Marengo, Pickens and 2 more | 3 hr |
| Jan 4, 2:00 AM CST | Areal Flood Advisory | BMX | Bibb, Chilton, Jefferson, Perry, Shelby, Walker | 3 hr |
| Jan 4, 2:56 AM CST | Special Weather Statement | BMX | Chambers, Elmore, Macon, Montgomery, Tallapoosa | 64 min |
| Jan 4, 3:37 AM CST | Tornado Warning | BMX | Pike | 24 min |
| Jan 4, 6:18 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Tuscaloosa | 38 hr |
| Jan 4, 6:18 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter, Tuscaloosa | 71 hr |
| Jan 4, 8:05 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 63 hr |
| Jan 4, 8:05 AM CST | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 25 hr |
| Jan 4, 8:05 AM CST | River Flood Warning | BMX | Bibb, Dallas, Perry | 35 hr |
| Jan 4, 1:27 PM CST | River Flood Warning | BMX | Chilton, Coosa, Elmore, Shelby, Talladega | 21 hr |
| Jan 4, 1:32 PM CST | River Flood Warning | BMX | Jefferson, Tuscaloosa, Walker | 41 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.